Flash Flood, Jefferson
- When
- August 29, 2:05 PM MST to 3:00 PM MST
- Where
- Jefferson County, 2.25 mi WSW of Deckers
- Cause
- Heavy Rain / Burn Area
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 39.240, -105.270
Heavy rain caused localized flash flooding in the Hayman burn area, in Southern Jefferson County. The flash flooding forced the closure of County Road 126 and Wigwam Road.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Heavy rain caused localized flash flooding in the Hayman burn area, in Southern Jefferson County. The flash flooding forced the closure of County Road 126 and Wigwam Road. Brush and Wigwam Creeks jumped their banks, leaving debris atop the roadway.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Aug 29, 2:05 PM MST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 305 PM MDT WED AUG 29 2007 .SHORT TERM...STORMS HAVE DEVELOPED IN THE MOUNTAINS AND FOOTHILLS ABOUT AS EXPECTED WHERE SUNSHINE WAS PLENTIFUL. SOUTHERN AREAS HAVE BEEN FAVORED THUS FAR BUT WITH TEMPERATURES REACHING TOWARDS 80 AND SUN OUT FROM BOULDER NORTH COULD STILL GET SOME STORMS OFF THE FOOTHILLS IN THESE AREAS. FARTHER EAST ON THE PLAINS THE LOW LEVELS REMAIN COOLER AS CLOUDS HAVE BEEN SLOW TO BREAK UP SO NOT MUCH EXPECTED. HOWEVER...WE HAVE DEVELOPED A DENVER CONVERGENCE ZONE ACROSS THE DENVER AREA AS THE FLOW HAS COME AROUND TO SOUTHEAST ON THE PLAINS AND BEGINNING TO SEE SOME CONVECTION GROWING ALONG IT. SO STILL KEPT SOME CHANCE OF STORMS ONTO THE PLAINS THIS EVENING. MAIN THREAT SHOULD BE HEAVY RAINS THOUGH HAIL IS ALSO POSSIBLE. MOUNTAIN AND FOOTHILLS ACTIVITY SHOULD DIMINISH RAPIDLY TOWARDS SUNSET AND DO NOT EXPECT THINGS TO LAST TOO LONG ON THE PLAINS. CONCERN FOR LATER TONIGHT WOULD BE FOG AND LOW CLOUDS REDEVELOPING WITH ALL THE MOISTURE IN PLACE. THIS WOULD CONTINUE INTO THE EARLY DAYLIGHT HOURS ON THURSDAY. ALL IN ALL THE CURRENT FORECAST IS QUITE GOOD ON MOST REGARDS AND NOT A LOT OF CHANGES WERE MADE. IN FACT THE CURRENT GRIDS EVEN HAVE A DENVER CYCLONE IN THURSDAYS WIND FIELD AND THIS LOOKS LIKE A GOOD FORECAST. WARMER TOMORROW AND A LITTLE DRIER SO POPS OVERALL ARE LOWER. STILL...SHOULD STILL BE ENOUGH MOISTURE IN THE HIGH COUNTRY AND SO UPPED POPS A BIT TO SCATTERED. THE WINDS ALOFT THOUGH WILL BE MORE NORTHERLY AND THIS WOULD MAKE IT HARDER TO GET THE STORMS OFF THE HILLS SO CHANCE OF PRECIP ON THE PLAINS IS LESS THAN TODAY GENERALLY. .LONG TERM...AN UPPER RIDGE REMAINING OVER THE SOUTHWESTERN U.S. THROUGH THE WEEKEND AND INTO THE MIDDLE OF NEXT WEEK WILL KEEP THE WEATHER WARM AND GENERALLY BENIGN. SOME MOISTURE TRAPPED UNDER THE RIDGE AND CAUGHT UP IN THE WEAK WEST-SOUTHWESTERLY FLOW ALOFT WILL FUEL AFTERNOON AND EVENING SHOWERS...PRIMARILY OVER THE MOUNTAIN AND FOOTHILL AREAS EACH AFTERNOON. BY WEEKEND...WARMING TEMPERATURES AND MID LEVELS SHOULD WARM MAX TEMPS BACK TO AROUND 90 DEGREES ACROSS MOST OF THE PLAINS THROUGH LABOR DAY. MODELS DO NOT INDICATE ANY DEEP MOISTURE FROM TEXAS OR THE GULF OF MEXICO MAKING IT INTO COLORADO...SO THREAT OF WIDESPREAD OR HEAVY SHOWER ACTIVITY IS MINIMAL. && .AVIATION...LIFR CIG CONDITIONS AND POSSIBLY VIS CONDITIONS COULD DEVELOP ACROSS FRONT RANGE AIRPORTS AND LATE TONIGHT AND CONTINUE INTO THURSDAY AROUND 14Z AS LOTS OF MOISTURE REMAINS IN PLACE ON THE PLAINS. CURRENT THINKING IS BJC WOULD BE TOO FAR WEST AND POSSIBLY APA AS WELL BUT DIA COULD HAVE THE LOW CLOUDS AND POSSIBLE FOG. ISOLD TSRA POSSIBLE BTWN 21-02Z THURSDAY. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && SZOKE/DANKERS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1052 AM MDT WED AUG 29 2007 COZ030>051-301200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1052 AM MDT WED AUG 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT PUSHED ACROSS THE AREA LAST EVENING RESULTING IN LOTS OF LOW CLOUDINESS AND COOLER TEMPERATURES ACROSS THE PLAINS THIS MORNING. THE CLOUDS HAVE CLEARED QUITE A BIT NEAR THE FOOTHILLS AND SHOULD GRADUALLY BREAK UP FARTHER EAST...BUT TEMPERATURES WILL REMAIN TOO COOL TODAY TO PRODUCE THUNDERSTORMS ON THE PLAINS. HOWEVER...ENOUGH MOISTURE REMAINS AT MID LEVELS WITH ADDITIONAL MOISTURE PUSHED UP INTO THE FOOTHILLS AND WITH SUNSHINE IN THESE AREAS SCATTERED THUNDERSTORMS SHOULD DEVELOP THIS AFTERNOON. WINDS ALOFT WILL ALLOW SOME STORMS TO MOVE INTO THE URBAN CORRIDOR BUT PROBABLY NOT MUCH FARTHER TO THE EAST BECAUSE THE AIR WILL REMAIN TOO STABLE THERE. HEAVY RAINS AND SMALL HAIL WILL BE POSSIBLE SHOULD STORMS DEVELOP. ACTIVITY SHOULD MOSTLY BE OVER BY AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY OR TONIGHT. SZOKE/DANKERS
The Denver radar (KFTG), 87 km away, was scanning. The volume nearest the first event began at 21:04 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53487.